MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1620C124E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant bifurcate stent graft was implanted in a patient for the endovascular treatment of a pre-ruptured 65mm abdominal aortic aneurysm.It was reported that approximately 38 months post index procedure, the patient presented emergently to the hospital with a type 3 endoleak on the etlw1624c156e limb and a type 1b endoleak on the etlw1620c124e.Etlw1624c124e was implanted to treat the event and embolized the internal iliac artery and built down to the external with a etlw1610c156e limb.Endoleaks were resolved.As per the physician the cause of the event was a type 3 hole in the limb.No additional clinical sequalae were provided and the patient is fine.
 
Additional Manufacturer Narrative
Product analysis the reported endoleak in one of the endurant limbs could be confirmed on the films provided; however, the cause or type of endoleak could not be determined and the endoleak in the other limb could not be assessed.Angiograms (including endoleak interrogation) could allow for a more comprehensive determinations of the endoleak source/cause.Post-implant ct¿s were not available for review of the patient¿s anatomy and the stent graft in-vivo configuration could not be evaluated.It is possible that aneurysm morphology changes as seen with the tortuous distal iliac arteries, may have contributed to the reported type ib endoleak.Analysis of the returned films did not reveal any obvious anatomical anomalies that may have led to the reported type iii endoleak.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key11372691
Report Number9612164-2021-00768
Device Sequence Number3630805
Product Code MIH
UDI-Device Identifier00643169467552
UDI-Public00643169467552
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2019
Device Model NumberETLW1620C124E
Device Catalogue NumberETLW1620C124E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2021
Initial Date Received by Manufacturer 02/05/2021
Supplement Date Received by Manufacturer03/03/2021
Initial Report FDA Received Date02/24/2021
Supplement Report FDA Received Date03/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR